MAUDE Adverse Event Report: ENCORE MEDICAL L.P. MODULAR BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE42

ENCORE MEDICAL L.P. MODULAR BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE42
Model Number 412-02-042
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's advanced age and mental state, she was combative and because of that, kept dislocating.The surgeon had put in a hemi hip on this patient the past week.He went back in to cement the cup in with a constrained liner and head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred 5 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to this event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
MODULAR BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE42
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7223095
Report Number1644408-2018-00087
Device Sequence Number11134358
Product Code KWY
UDI-Device Identifier00888912077347
UDI-Public(01)00888912077347
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model Number412-02-042
Device Catalogue Number412-02-042
Device Lot Number985B1077
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR